MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Model Number Z398H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: questions: please clarify, when the event occurred? pre-op or intra-op.How the procedure was complete? please provide procedure date.Status of product return / follow up.Answers: it was on (b)(6) 2020 during surgeries, the needle was falling into the body cavity and he had to dig it out.The suture was breaking as he was pulling also.He had to use a different suture to complete surgery.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle separated from the suture and fell into body cavity; then the suture broke in half while being pulled.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/14/2020.A manufacturing record evaluation was performed for the finished device qcmleq batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/06/2020 additional h3 investigation summary: twenty-eight unopened samples of product code z398, lot # qcmleq were received for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the pull force and tensile strength were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10472355
Report Number2210968-2020-06527
Device Sequence Number2407469
Product Code NEW
UDI-Device Identifier10705031060845
UDI-Public10705031060845
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberZ398H
Device Catalogue NumberZ398H
Device Lot NumberQCMLEQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/01/2020
09/23/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/14/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1